Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 8, NWS San Angelo, TX

November 10, 201924 counties in Texas

NWS San Angelo, TX issued this wind advisory at Nov 10, 2019, 2:09 PM CST for 24 counties in Texas. It took effect at Nov 11, 2019, 8:00 AM CST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2019, 2:09 PM CST (20:09 UTC)
In effect from
Nov 11, 2019, 8:00 AM CST
Expired
Nov 12, 2019, 6:00 AM CST
In force
22 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2019-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2019-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-364 J/kg
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

091 
WWUS74 KSJT 102009
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
209 PM CST Sun Nov 10 2019

TXZ049-054-098-099-113-114-127-128-111000-
/O.NEW.KSJT.WI.Y.0008.191111T1400Z-191112T0300Z/
Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Callahan-
Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, 
THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, 
CLYDE, BAIRD, and CROSS PLAINS
209 PM CST Sun Nov 10 2019

...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM CST MONDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Fisher, Nolan, Haskell, Throckmorton, Jones, 
  Shackelford, Taylor and Callahan Counties.

* WHEN...From 8 AM to 9 PM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Difficult driving conditions for high profile vehicles. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher
gusts are occurring or expected. Winds this strong can knock down
tree limbs and make driving difficult, especially for high
profile vehicles. Secure loose outdoor objects.

&&

$$

TXZ064>066-071>073-076>078-139-140-154-155-168>170-111000-
/O.NEW.KSJT.WI.Y.0008.191111T1700Z-191112T1200Z/
Sterling-Coke-Runnels-Irion-Tom Green-Concho-Crockett-Schleicher-
Sutton-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-Mason-
Including the cities of STERLING CITY, ROBERT LEE, BRONTE, 
BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, 
SONORA, COLEMAN, BROWNWOOD, BRADY, SAN SABA, MENARD, JUNCTION, 
and MASON
209 PM CST Sun Nov 10 2019

...WIND ADVISORY IN EFFECT FROM 11 AM MONDAY TO 6 AM CST
TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Sterling, Coke, Runnels, Irion, Tom Green, Concho,
  Crockett, Schleicher, Sutton, Coleman, Brown, McCulloch, San
  Saba, Menard, Kimble and Mason counties.

* WHEN...From 11 AM Monday to 6 AM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Difficult driving conditions for high profile vehicles. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher
gusts are occurring or expected. Winds this strong can knock down
tree limbs and make driving difficult, especially for high
profile vehicles. Secure loose outdoor objects.

&&

$$
2 follow-up statements
462 
WWUS74 KSJT 110953
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
353 AM CST Mon Nov 11 2019

TXZ049-054-098-099-113-114-127-128-112200-
/O.CON.KSJT.WI.Y.0008.191111T1400Z-191112T0300Z/
Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Callahan-
Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, 
THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, 
CLYDE, BAIRD, and CROSS PLAINS
353 AM CST Mon Nov 11 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM
CST THIS EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected. 

* WHERE...Fisher, Nolan, Haskell, Throckmorton, Jones, 
  Shackelford, Taylor and Callahan Counties. 

* WHEN...From 8 AM to 9 PM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Difficult driving conditions for high profile vehicles. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher
gusts are occurring or expected. Winds this strong can knock down
tree limbs and make driving difficult, especially for high
profile vehicles. Secure loose outdoor objects.

&&

$$

TXZ064>066-071>073-076>078-139-140-154-155-168>170-112200-
/O.CON.KSJT.WI.Y.0008.191111T1700Z-191112T1200Z/
Sterling-Coke-Runnels-Irion-Tom Green-Concho-Crockett-Schleicher-
Sutton-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-Mason-
Including the cities of STERLING CITY, ROBERT LEE, BRONTE, 
BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, 
SONORA, COLEMAN, BROWNWOOD, BRADY, SAN SABA, MENARD, JUNCTION, 
and MASON
353 AM CST Mon Nov 11 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 AM CST TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected. 

* WHERE...Sterling, Coke, Runnels, Irion, Tom Green, Concho, 
  Crockett, Schleicher, Sutton, Coleman, Brown, McCulloch, San 
  Saba, Menard, Kimble and Mason counties. 

* WHEN...From 11 AM Monday to 6 AM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Difficult driving conditions for high profile vehicles. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher
gusts are occurring or expected. Winds this strong can knock down
tree limbs and make driving difficult, especially for high
profile vehicles. Secure loose outdoor objects.

&&

$$
166 
WWUS74 KSJT 112048
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
248 PM CST Mon Nov 11 2019

TXZ049-054-098-099-113-114-127-128-120300-
/O.CON.KSJT.WI.Y.0008.000000T0000Z-191112T0300Z/
Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Callahan-
Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, 
THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, 
CLYDE, BAIRD, and CROSS PLAINS
248 PM CST Mon Nov 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected. 

* WHERE...Fisher, Nolan, Haskell, Throckmorton, Jones, 
  Shackelford, Taylor and Callahan Counties. 

* WHEN...From 8 AM to 9 PM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Difficult driving conditions for high profile vehicles. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher
gusts are occurring or expected. Winds this strong can knock down
tree limbs and make driving difficult, especially for high
profile vehicles. Secure loose outdoor objects.

&&

$$

TXZ064>066-071>073-076>078-139-140-154-155-168>170-121200-
/O.CON.KSJT.WI.Y.0008.000000T0000Z-191112T1200Z/
Sterling-Coke-Runnels-Irion-Tom Green-Concho-Crockett-Schleicher-
Sutton-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-Mason-
Including the cities of STERLING CITY, ROBERT LEE, BRONTE, 
BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, 
SONORA, COLEMAN, BROWNWOOD, BRADY, SAN SABA, MENARD, JUNCTION, 
and MASON
248 PM CST Mon Nov 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected. 

* WHERE...Sterling, Coke, Runnels, Irion, Tom Green, Concho, 
  Crockett, Schleicher, Sutton, Coleman, Brown, McCulloch, San 
  Saba, Menard, Kimble and Mason counties. 

* WHEN...From 11 AM Monday to 6 AM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Difficult driving conditions for high profile vehicles. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher
gusts are occurring or expected. Winds this strong can knock down
tree limbs and make driving difficult, especially for high
profile vehicles. Secure loose outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 10, 11:25 AM CST, 2 hours 44 minutes earlier.

Area forecast discussion, Nov 10, 11:25 AM CST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1125 AM CST Sun Nov 10 2019

.AVIATION...
/18Z TAFS/

VFR conditions expected through 06Z Mon, then MVFR CIGs likely
developing across the Northwest Hill Country, Northern Edwards
Plateau, Concho Valley and Heartland through 12Z Mon. Gusty SSW
winds of 10-14 KT with gusts of 20-22 KT expected through 00Z Mon,
with winds weakening a bit therafter. 12Z Mon to 18Z Mon, a
strong cold front will be moving from north to south across the
region, bringing strong and gusty northerly winds (around 22-28 KT
gusting 32-38 KT), areas of light rain, and MVFR/IFR CIGs/VIS as
it moves through. Rough timing of frontal passage at the TAF
sites: KABI 13-15Z, KSJT 15-17Z, KBBD 16-18Z, KJCT 17-19Z, KSOA
17-19Z.

&&

.PREV DISCUSSION... /issued 553 AM CST Sun Nov 10 2019/

AVIATION...
/12Z TAFS/

Expect mainly VFR the next 24 hours at the terminals. However low
clouds/MVFR is possible at the KSOA/KJCT terminals after 07Z
Monday. The winds will be from the south-southwest at gusty at
times. 21

PREV DISCUSSION... /issued 435 AM CST Sun Nov 10 2019/

SHORT TERM...
(Today and Tonight)

Looks for warmer temperatures today across West Central Texas due to
strengthening 850 mb thermal ridge and low level south to southwest
flow. Highs will be mid to upper 70s. Patchy low clouds are possible
this morning across much of the area, with mostly sunny skies by
afternoon. For tonight, look for quiet weather with lows in the
upper 40s and 50s. However, arctic cold will be entering the
northern Big Country by 12Z Monday.

LONG TERM...
(Monday through Sunday)

.Much colder temperatures arrive early this week...

A strong cold front is still on track to move across the area on Monday.
The front will usher in a much colder airmass, along with gusty north
winds and a chance for some light precipitation. The front will enter
the northern Big Country around daybreak Monday morning and quickly
move south across the rest of the area during the morning hours.
Gusty north winds will develop behind the front, along with falling
temperatures during the day. High temperatures will occur in the morning
hours, with the mercury falling into the 30s for much of the area by
late afternoon. Some post frontal showers will be possible during the
day but precipitation amounts will be light, with most areas seeing
1/10 inch or less of measurable rainfall.

Temperatures will continue to fall Monday evening and into the overnight
hours, with lows Tuesday morning in the lower 20s, except along the I-10
corridor where mid 20s are expected. The gusty winds and cold
temperatures will result in wind chill readings in the 5 to 15
degree range by daybreak Tuesday. Precipitation will diminish from
north to south Monday night. As temperatures fall below freezing,
there is a small window of opportunity for some light freezing
rain, possibly mixed with some sleet for areas south of a San
Angelo to Brady line after midnight. At this time, impacts are
expected to be rather low, due to light precipitation amounts and
strong north winds, which should help evaporate what does fall on
area roadways.

Winds finally diminish for Tuesday, along with clearing skies. Temperatures
will be well below normal though, with afternoon highs only in the low to
mid 40s. Very cold temperatures will occur again Tuesday night, with
lows in the low to mid 20s. Dry weather will prevail Wednesday through next
weekend, along with warmer temperatures. Highs will warm into the mid and
upper 50s for most areas on Wednesday and into the 60s thereafter. Lows
will be in the 30s by late week, warming into the 40s by the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 77  51  52  20 /   0  10  30  10
San Angelo 	 77  53  59  23 /   0   5  30  30
Junction 	 75  57  65  25 /   0  10  40  40
Brownwood 	 76  52  59  20 /   0  10  40  20
Sweetwater 	 77  50  50  21 /   0  10  30   5
Ozona      	 72  55  59  25 /   0   5  30  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

PREVIOUS DISCUSSION...21/24
AVIATION 18Z TAFS...SJH
Hazardous weather outlook, Nov 10, 4:05 AM CST, 10 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
405 AM CST Sun Nov 10 2019

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-111015-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
405 AM CST Sun Nov 10 2019

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A strong cold front will move through the area Monday morning,
bringing very cold temperatures and gusty winds into Tuesday
morning. Temperatures are expected to fall into the lower and
middle 20s for much of the area by daybreak Tuesday, along with
wind chill readings between 5 and 15 degrees. Also, a mix of
light freezing rain and sleet is possible after midnight Monday
night south of a San Angelo to Brady line. Expect minimum impacts
from the winter precipitation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.